Frequently Asked Questions About Imodium Addiction
While clinically administered to treat diarrhea, Imodium is often abused or misused. Imodium is part of a class of drugs called opioids that are notorious for their pain relieving and euphoria-inducing properties. However, small doses of Imodium don’t cross the blood-brain barrier, so those taking the drug do not feel these pleasurable effects. Problems arise when people take large doses of Imodium in the hopes of achieving a high or curbing opioid withdrawal symptoms.
Imodium can address diarrhea, which is a common symptom of opioid withdrawal. However, large amounts of Imodium actually make withdrawal symptoms worse, triggering vomiting and nausea. Even worse, large doses of Imodium put people at a high risk of overdose, which is often excruciating at best and life threatening at worst. Urinary retention, paralyzed intestine, abnormal cardiac conduction and liver dysfunction are just a few of the dangerous effects of Imodium overdose.
Imodium should not be taken in excess or misused under any circumstances. If you’re interested in learning more about some of the dangers of Imodium use, please review the frequently asked questions below. And if you or someone you know is struggling with Imodium addiction or another opioid use disorder, please don’t hesitate to reach out to The Recovery Village.
See alsoSee more topics
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak with an Intake Coordination Specialist now.352.771.2700